Alert archive / Iowa / River Flood Warnings in 2017
River Flood Warning 1, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Feb 12, 2017, 6:54 PM CST for Clay County, Iowa. It took effect at Feb 12, 2017, 9:02 PM CST. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2017, 6:54 PM CST (00:54 UTC)
- In effect from
- Feb 12, 2017, 9:02 PM CST
- Expired
- Feb 15, 2017, 12:00 PM CST
- In force
- 63 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, IA
The radar
The Sioux Falls radar (KFSD), 125 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ocheyedan River near Spencer (SPOI4). The gauge peaked at 8.65 ft at Feb 13, 2017, 7:00 AM CST.
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9.5 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
736
WGUS43 KFSD 130054
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
654 PM CST SUN FEB 12 2017
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Ocheyedan River Near Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
Snowmelt will cause the Ocheyedan River near Spencer to reach minor
flood stage on Monday morning before receding by Wednesday afternoon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-140454-
/O.NEW.KFSD.FL.W.0001.170213T1200Z-170215T1800Z/
/SPOI4.1.ER.170213T1200Z.170214T0000Z.170214T1800Z.NO/
654 PM CST SUN FEB 12 2017
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Ocheyedan River Near Spencer.
* from Monday morning to Wednesday afternoon.
* At 05PM Sunday the stage was 7.6 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
* At stages near 8.0 feet...Minor flooding of pasture land begins.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
OCHEYEDAN RIVER
SPOI4 8.0 7.62 Sun 6 PM 8.2 Mon 6 PM
FERGUSON3 follow-up statements
722
WGUS83 KFSD 130303
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
903 PM CST SUN FEB 12 2017
...The Flood Warning continues for the following rivers in Iowa...
Ocheyedan River Near Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
Snow melt has caused the Ocheyedan River to reach minor flood stage
near Spencer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-140703-
/O.EXT.KFSD.FL.W.0001.170213T0302Z-170215T0900Z/
/SPOI4.1.ER.170213T0218Z.170213T1200Z.170214T0900Z.NO/
903 PM CST SUN FEB 12 2017
The Flood Warning continues for
The Ocheyedan River Near Spencer.
* until late Tuesday night.
* At 08PM Sunday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Recent activity...The river rose above flood stage on Sunday
February 12.
* Forecast...The river will crest near 8.6 feet by Monday February
13. The river will fall below flood stage Tuesday February 14.
* At stages near 8.0 feet...Minor flooding of pasture land begins.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
OCHEYEDAN RIVER
SPOI4 8.0 8.11 Sun 9 PM 8.6 Mon 6 AM867
WGUS83 KFSD 131722
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1122 AM CST MON FEB 13 2017
...The Flood Warning continues for the following rivers in Iowa...
Ocheyedan River Near Spencer
Little Sioux River At Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-142122-
/O.EXT.KFSD.FL.W.0001.000000T0000Z-170215T0600Z/
/SPOI4.1.ER.170213T0218Z.170213T1300Z.170214T0600Z.NO/
1122 AM CST MON FEB 13 2017
The Flood Warning continues for
The Ocheyedan River Near Spencer.
* until late Tuesday night.
* At 10AM Monday the stage was 8.6 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Tuesday February 14.
* At stages near 8.0 feet...Minor flooding of pasture land begins.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
IAC041-142122-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-170217T0000Z/
/SPWI4.1.ER.170213T1012Z.170214T0000Z.170216T0000Z.NO/
1122 AM CST MON FEB 13 2017
The Flood Warning continues for
The Little Sioux River At Spencer.
* until Thursday evening.
* At 10AM Monday the stage was 10.1 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Monday
February 13.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
OCHEYEDAN RIVER
SPOI4 8.0 8.64 Mon 11 AM 8.6 Mon Feb 13
LITTLE SIOUX RIVER
SPWI4 10.0 10.11 Mon 10 AM 10.4 Mon 6 PM
MG677
WGUS83 KFSD 140333
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
933 PM CST MON FEB 13 2017
...The Flood Warning is cancelled for the following rivers in Iowa...
Ocheyedan River Near Spencer
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
&&
IAC041-140403-
/O.CAN.KFSD.FL.W.0001.000000T0000Z-170215T0600Z/
/SPOI4.1.ER.170213T0218Z.170213T1300Z.170214T0220Z.NO/
933 PM CST MON FEB 13 2017
The Flood Warning is cancelled for
The Ocheyedan River Near Spencer.
* At 08PM Monday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Recent activity...The river fell below flood stage at Monday
February 13.
* Forecast...The river will continue to fall to 7.0 feet by 6 AM
Wednesday.
* At stages near 8.0 feet...Minor flooding of pasture land begins.
&&
LAT...LON 4318 9540 4318 9533 4315 9520 4313 9513
4312 9524 4315 9540
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
OCHEYEDAN RIVER
SPOI4 8.0 7.97 Mon 9 PM 8.6 Mon Feb 13
FERGUSONWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Feb 12, 3:23 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Feb 12, 3:23 PM CST, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 323 PM CST Sun Feb 12 2017 .SHORT TERM...(This evening through Monday) Issued at 322 PM CST Sun Feb 12 2017 A mild day will lead into a mild night with mild conditions again on Monday. Surface high pressure will drift south of the area tonight and allow winds to diminish, then gradually pick up from the west and southwest after midnight, especially north of Interstate 90. Nothing overly strong but back up to around 10 or 12 mph. There will be a small threat for fog but confidence not quite high enough to mention. Monday will see highs climb into the 40s in most locations, likely reaching the lower 50s in areas with no snow cover. .LONG TERM...(Monday night through Sunday) Issued at 322 PM CST Sun Feb 12 2017 On Tuesday, upper low pressure moves southeastward across the Great Lakes bringing a bit of back door cooling into the forecast area. That said, 925mb temperatures are still quite mild and with a breezy northwest flow, the mixing depth is rather deep for this time of year. Therefore highs will still be in the lower to mid 40s which is 10 to 15 degrees above normal. The various models are not agreeing on stratus potential behind this wave for Tuesday, in that the GFS is most aggressive with it at least during the morning. Meanwhile, the ECMWF and NAM really do not show any cold air advection stratus moving southward into this region. At any rate, even the GFS burns it off by the afternoon hours which should help for a warmup. Then the warming trend begins. 925mb temperatures are several standard deviations above normal for this time of year for the rest of the week and right through the weekend. Raised highs above superblend values each and every day beginning on Wednesday, by primarily blending in warmer ECMWF highs and/or raw model consensus highs into the superblend. In addition, it does not even look that windy so it looks very pleasant coming up. The warmest day of the week still looks like Friday, with blended highs producing upper 50s to lower 60s and given the forecast 925mb temperatures of +10 to +14C forecast, even these highs may be a bit conservative. One thing to watch for however is by Friday, the upper flow is decidedly out of the southwest as upper troughing digs into the southwest United States. Therefore the threat for thick high clouds is always present which could hinder high temperatures somewhat this time of year. Saturday will be a little cooler then Friday as the various deterministic models still show a short wave passage to our north Friday night. But highs on Saturday should still be in the lower to mid 50s. The next weather maker will come at the very tail end of the extended forecast or just beyond Sunday as the aforementioned upper trough moves eastward into the plains Sunday night and Monday. That will likely give a chance for showers and thunderstorms by Sunday night and Monday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1136 AM CST Sun Feb 12 2017 VFR through the period. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...08 LONG TERM...MJ AVIATION...08
Hazardous weather outlook, Feb 12, 4:02 PM CST, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 402 PM CST Sun Feb 12 2017 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-132215- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 402 PM CST Sun Feb 12 2017 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 7:16 AM CST | River Flood Warning | FSD | Clay | 59 hr |
| Feb 13, 11:21 AM CST | River Flood Warning | FSD | Buena Vista, Clay | 5 days |
Nearby
River Flood Warnings in Iowa, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.